MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 - patient weight: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.It was indicated that symptoms appeared shortly after initial surgery.Best estimate date is after (b)(6)2022.Section d6b: if explanted, give date: not applicable as the device remains implanted device evaluation: the product testing could not be performed as the product was not returned for evaluation (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed two additional complaints (one is from this same complaint) were received for this po.The complaints were similar to the reported issues, but they were not confirmed based on investigation results.Therefore, no escalations were required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
A female patient who had bilateral lens implantation reported of extreme nighttime glare in both eyes which symptoms appeared shortly after initial surgeries.After the first eye (left eye) surgery, the patient could see color crisper and her vision was so clear except for distance.As the next week went on, the patient was having trouble driving at night.The halos around all lights at night was making it almost impossible to drive.The patient had no depth perception of the car in front of her and it was scary.After the second surgery the patient had the same issue with the left eye.The doctor advised the patient that it may take 6 months or longer for the halos to go away.After a few months the doctor suggested that the patient try contact lenses to help with the halos.The contacts did not help at all, and the patient was so frustrated with the lenses and the halos.The doctor then suggested to try two different types of drops that could possibly help with them.One drop was alphagan.01% and the second was vuity.The patient tried the first drop for a two-week time frame an hour before she was to drive and the vuity for about a month.Neither drop helped the patient, so at that point, the doctor suggested to explant the lenses which the patient did not want to have them taken out.The patient reported that the lens contain so may rings on it which was causing the halos and she was seeing roughly 20 rings around every light she would look at.When patient would look at the christmas tree, she knew there was a tree there, but all that the patient would see was connected halos with rings at night and she could not see the tree.Also, the patient had been in florida in february and was sitting in the sun and when looked up at the sky with my sunglasses on, the patient could see the rings from the lens in the reflection of the sunglasses.The right eye lens was explanted on (b)(6) 2023.Another lens of different model, but the same diopter (dib00, 11.5 d) was used as a replacement lens.No complications reported and no medical or surgical interventions required.There was no patient injury reported.The patient does not have the crisp eyesight she had with the multifocal lens, but she has no more halos at night.There is a plan to remove the left eye lens as well (the doctor took the lens in the dominant eye out first to see if it would help without taking the left one out and thought the two eyes may work together and adjust so the patient would not have to have the second one taken out.But reportedly, the halos are so dominant still in the left eye that the patient feels uneven with her eyesight).Additional information reported that the patient has 20/20 uncorrected vision with the dib00 in her right eye that had the lens exchange and is super happy.The left eye lens remains implanted as of to date; however, it is planned to be explanted later.It was confirmed that the lens was explanted.No further information was provided.This report pertains to the patient¿s left eye.A separate report will also be submitted for the patient¿s right eye.
 
Additional Manufacturer Narrative
Additional information: additional information received from the customer regarding the lens in the patient's left eye, which the following fields were updated accordingly: section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices).Section b5: additional information received from the customer indicated that the lens in the left eye of the patient was explanted on (b)(6) 2023 due to extreme nighttime glare.The replacement lens implanted was of a different model, but the same diopter (dib00, 11.5d).There were no complications, no medical or surgical interventions required.No patient injury reported.Patient's post op status pending.The lens is not available for return.No further information was provided.Section d6b: if explanted, give date: (b)(6) 2023.Section h6: health effect - impact code: 4629 - device revision or replacement.Section h6: type of investigation: 4114 - device not returned.Corrected data: in review, based on the additional information received from the customer which indicated that the lens in the left eye was explanted; therefore, the following code which was entered in the initial mdr report is no longer applicable to this event: section h6: type of investigation: 4117 - device not accessible for testing.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16964477
Report Number3012236936-2023-01274
Device Sequence Number5392013
Product Code MFK
UDI-Device Identifier05050474750500
UDI-Public(01)05050474750500(17)240605
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite